MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS
Model Number 164275
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass during prime, there was noise coming from the centrifugal pump head.No patient involvement.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 15, 2019.Upon further investigation of the reported event, the following information is new and/or changed: additional device information - added exp date; date received by manufacturer; indication that this is a follow-up report; follow-up due to additional information and device evaluation; device evaluated by manufacturer; device manufacture date; identification of evaluation codes 10, 11, 3331, 213, 22.Method code #1: 10 - testing of actual/suspected device; method code #2: 11 - testing of device from same lot/batch retained by manufacturer; method code #3: 3331 - analysis of production records; results code: 213 - no device problem found; conclusions code: 22 - known inherent risk of device.The returned sample was visually inspected, during which no anomalies were noted anywhere on the device.The sample was built into a saline circuit and then set up on a sarns drive motor.The rpm were set at 900 and ramped up by 300 rpm every ten minutes for one hour for a maximum of 2400 rpm.During each interval, the returned sample was observed for any running sound anomalies.No sound anomalies or abnormalities with the functionality of the pump were observed during the test.A retention sample from the affected product code/lot number was obtained and tested the same way, no sound anomalies noted either.The noise was not able to be replicated on the complaint sample ; however, the issue experienced by the customer is likely due to an abnormal interaction between the seal rotor and stator surfaces.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CENTRIFUGAL PUMP HEADS
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8251044
Report Number1124841-2019-00012
Device Sequence Number1594196
Product Code KFM
UDI-Device Identifier00699753002333
UDI-Public(01)00699753002333
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number164275
Device Catalogue NumberN/A
Device Lot NumberWH09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1